Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS Charleston, WV

June 18, 2015McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 18, 2015, 6:08 PM EDT for McDowell County, Mingo County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 6:08 PM EDT (22:08 UTC)
Expired
Jun 18, 2015, 7:00 PM EDT
In force
52 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Mingo County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:40 PM EDTTSTM WND DMG1 E Grundy, VAMULTIPLE TREES DOWN AT ROUTE 83 AND SLATE CREEK RD IN GRUNDY.
Jun 18, 6:40 PM EDTHAIL 0.71 E Grundy, VADIME SIZED HAIL REPORTED IN GRUNDY.
Jun 18, 7:10 PM EDTTSTM WND DMG4 Se Stacy, VATREES FELL ALONG ROUTE 640 AND HALE CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS51 KRLX 182208
SVRRLX
VAC027-051-WVC047-059-109-182300-
/O.NEW.KRLX.SV.W.0055.150618T2208Z-150618T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DICKENSON COUNTY IN VIRGINIA...
  BUCHANAN COUNTY IN VIRGINIA...
  SOUTHERN MINGO COUNTY IN WEST VIRGINIA...
  WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 700 PM EDT

* AT 607 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER FEDSCREEK...OR 9 MILES
  NORTHEAST OF BREAKS INTERSTATE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRUNDY...BREAKS INTERSTATE...BIG ROCK...PAW PAW...BRADSHAW...
  IAEGER...JOLO...OAKWOOD...ROSEANN...PANTHER...AVONDALE...VANSANT...
  STACY AND HURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3729 8232 3751 8201 3752 8203 3753 8198
      3751 8166 3719 8179 3718 8185 3713 8192
      3713 8196 3712 8197 3713 8199 3711 8201
      3708 8202 3709 8203
TIME...MOT...LOC 2207Z 274DEG 28KT 3742 8222 

$$

14
2 follow-up statements
593 
WWUS51 KRLX 182230
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT THU JUN 18 2015

VAC027-051-WVC047-059-109-182300-
/O.CON.KRLX.SV.W.0055.000000T0000Z-150618T2300Z/
DICKENSON VA-BUCHANAN VA-MINGO WV-MCDOWELL WV-WYOMING WV-
630 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL DICKENSON...BUCHANAN...SOUTHERN MINGO...WESTERN
MCDOWELL AND SOUTHWESTERN WYOMING COUNTIES...

AT 630 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR GRUNDY...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GRUNDY...BREAKS INTERSTATE...BIG ROCK...PAW PAW...BRADSHAW...
IAEGER...JOLO...OAKWOOD...ROSEANN...PANTHER...AVONDALE...VANSANT...
STACY AND HURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3729 8232 3751 8201 3752 8203 3753 8198
      3751 8166 3719 8179 3718 8185 3713 8192
      3713 8196 3712 8197 3713 8199 3711 8201
      3708 8202 3709 8203
TIME...MOT...LOC 2230Z 284DEG 27KT 3732 8205 

$$

13
250 
WWUS51 KRLX 182251
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT THU JUN 18 2015

WVC059-109-182300-
/O.CAN.KRLX.SV.W.0055.000000T0000Z-150618T2300Z/
MINGO WV-WYOMING WV-
651 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MINGO AND
SOUTHWESTERN WYOMING COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3729 8232 3751 8201 3752 8203 3751 8199
      3737 8195 3724 8177 3719 8179 3718 8185
      3713 8192 3713 8196 3712 8197 3713 8199
      3711 8201 3708 8202 3709 8203
TIME...MOT...LOC 2250Z 276DEG 26KT 3729 8191 

$$

VAC027-051-WVC047-182300-
/O.CON.KRLX.SV.W.0055.000000T0000Z-150618T2300Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
651 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL DICKENSON...BUCHANAN AND WEST CENTRAL MCDOWELL
COUNTIES...

AT 650 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF JEWELL RIDGE...OR 10
MILES EAST OF GRUNDY...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GRUNDY...BREAKS INTERSTATE...BIG ROCK...PAW PAW...OAKWOOD...
ROSEANN...VANSANT...STACY AND HURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3729 8232 3751 8201 3752 8203 3751 8199
      3737 8195 3724 8177 3719 8179 3718 8185
      3713 8192 3713 8196 3712 8197 3713 8199
      3711 8201 3708 8202 3709 8203
TIME...MOT...LOC 2250Z 276DEG 26KT 3729 8191 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:16 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 18, 4:16 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT THU JUN 18 2015

.SYNOPSIS...
FRONT SINKS SOUTH TONIGHT. UPPER LEVEL DISTURBANCES EJECT NORTHEAST
FROM BILL THROUGH FRIDAY. REMNANTS OF BILL COULD ENHANCE COVERAGE
SATURDAY AFTERNOON AND SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
MID LEVEL DRY AIR HAS ALREADY BEEN OVERCOME OVER THE SOUTHERN
PORTION OF THE CWA SOUTH OF THE I-64 CORRIDOR THIS AFTERNOON. THIS
CONVECTION IS FIRING ON THE EDGE OF THE SLIGHT RISK AREA FROM SPC.
0-6KM BULK SHEAR REMAINS AT AROUND THE 30KT MARK...BUT THE BONA
FIDE LOW LEVEL JET RESIDES FURTHER TO THE NORTH AND WILL RETREAT
FURTHER TO THE NORTH INTO THIS EVENING.

IN THE MEANTIME...ON THE SYNOPTIC SCALE...REMNANTS OF BILL ALREADY
ADDING TO THE EQUATION FOR THE WEATHER IN THE MIDDLE OHIO VALLEY.
UPPER LEVEL ENERGY WILL GET CAUGHT UP IN THE 500MB FLOW FROM THIS
SYSTEM AND PUSH THEM EASTWARD. AT THE SURFACE...FRONTAL BOUNDARY
WILL DROP BACK TO THE SOUTH...AND THE COMBINATION OF THESE TWO
WILL WARRANT AN INCREASE IN THE POPS OVERNIGHT. THE AXIS OF THE
UPPER LEVEL FLOW OF DISTURBANCE WILL DROP SOUTHWARD SETTLING INTO
THE HEART OF THE CWA THROUGH FRIDAY.

WITH THESE TROPICAL DOWNPOURS WHERE THE PWAT FROM THE 12Z ILN
SOUNDING WAS 1.5 INCHES...AND LIKELY VALID IN OUR AREA AS
WELL...FLOODING REMAINS A CONCERN. I-64 CORRIDOR AND NORTH HAS
SEEN GENERALLY 2-3 INCHES OVER THE LAST 4 DAYS OR SO AS OF THIS
MORNING. HOWEVER...LOCALIZED LOCATIONS MAY RANGE MORE FROM 1 INCH
TO 4 INCHES...AS IS NATURAL IN CONVECTIVE PRECIPITATION. CREEKS
AND STREAMS RESPOND A LITTLE MORE EACH TIME IT RAINS...BUT WE DO
GET MULTIPLE HOURS OF RECUPERATION TIME IN BETWEEN ROUNDS OF
SHOWERS AND STORMS. FLASH FLOOD GUIDANCE IS AN INCH OR LESS...BUT
WILL STILL NEED CELL TRAINING AND MULTIPLE BASINS FOR ISSUES TO
OCCUR. IN THIS ATMOSPHERE...THAT IS NOT NECESSARILY HARD TO COME
BY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE FRONT MEANDERS NORTH FRIDAY NIGHT INTO SATURDAY AHEAD OF THE
REMNANTS OF BILL. 12Z NAM HOLDS A MORE SOUTHERN TRACK TO THE
SURFACE REFLECTION. WILL PLAN ON WEAKENING SURFACE REFLECTION MOVING
UP THE OHIO VALLEY NEAR HTS AT 00Z SUNDAY ACROSS NRN CENTRAL WV
00Z TO 06Z SUNDAY.

PRECIPITABLE WATER PEAKS ABOUT 2 INCHES SATURDAY EVENING HAD OF THE
MID LEVEL SUPPORT.  WATER HAZARD REMAINS IN OUR HAZARDOUS WEATHER
POTENTIAL THROUGH SUNDAY. STILL THINKING MOSTLY STREAMS...BUT CAN
NOT RULE OUT SIGNIFICANT RISES ON HEADWATER RIVERS.

SINCE THE GROUND HAS BEEN GETTING WETTER...WATER PROBLEMS COULD
EVEN OCCUR FRIDAY NIGHT BEFORE THE MAIN ENHANCEMENT LATE SATURDAY
AND SATURDAY EVENING. SO NOT CONCENTRATING JUST ON THAT ONE DISTURBANCE.

STILL THINKING A LULL IN THE WAKE OF THE REMAINS OF BILL FOR SUNDAY MORNING.
HOWEVER...DISTURBANCE IN WNW FLOW ALOFT COULD INCREASE CONVECTION AGAIN
SUNDAY AFTERNOON INTO THE EVENING.

.LONG TERM /MONDAY THROUGH THURSDAY/...
MAIN FRONTAL ZONE REMAINS IN OUR VICINITY THROUGH THE EXTENDED...BUT
IT WILL BE OSCILLATING NORTH AND SOUTH.

A FASTER MID LEVEL FLOW WILL INCREASE CHANCES FOR STRONG GUSTY THUNDERSTORMS.

DESPITE THE FASTER FLOW...NOT OUT OF THE WOODS FOR WATER/FLOOD CONCERNS TOO.

TRIED TO PLAY A DIURNAL TREND ON THE POPS...BUT TIMING OF THE FASTER MID
LEVEL DISTURBANCES MAY EVENTUALLY AFFECT THAT THINKING.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
CONVECTION FIRING ACROSS THE SOUTH RIGHT NOW...EXPOSING
BKW...HTS...AND CRW TO THE POSSIBILITY OF CONVECTIVE ACTIVITY
HITTING THESE TERMINALS OVER THE NEXT 3 HOURS.

LOOKING AT A LULL IN THE ACTION AFTER 22Z OR SO THIS
EVENING...BEFORE THE FRONTAL BOUNDARY DROPS BACK TO THE SOUTH INTO
THE OVERNIGHT PERIOD. THIS IS THE REASON FOR THE SHRA VCTS/CB IN
THE TAFS AFTER 04Z TONIGHT. ANOTHER WAVE BRINGS MORE ACTIVITY
TOWARDS 10Z...AND THEN AGAIN FOR THE AFTERNOON CONVECTION FRIDAY.

MVFR FORECAST FOR STORMS IN TEMPOS...ALTHOUGH IFR VISIBILITY FOR A
FEW MINUTES IS NOT OUT OF THE QUESTION. THE NEED TO BE ABLE TO
COMMUNICATE THREE CATEGORIES AT TIMES LEADS TO A LOW CONFIDENCE.

WIND AND CLOUDS SHOULD KEEP MOST FOG AWAY TONIGHT. CRW AND HTS
COULD SEE SOME RESTRICTIONS AS THE WIND IS CLOSER TO CALM AT THESE
LOCATIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF CONVECTION WILL
REQUIRE AMENDMENTS AND TEMPOS.

.AFTER 18Z FRIDAY...

BRIEF IFR CONDITIONS POSSIBLE IN THUNDERSTORMS THROUGH THE PERIOD.
TIMING AND INTENSITY OF MORNING FOG WILL DEPEND ON WHETHER LOCATIONS
GET RAIN AND THEN CAN CLEAR OUT AT NIGHT.

&&

WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/26
NEAR TERM...26
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...26
Hazardous weather outlook, Jun 18, 5:21 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EDT THU JUN 18 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
192130-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
521 PM EDT THU JUN 18 2015

...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...IF HEAVIER THUNDERSTORMS WERE TO MOVE OVER THE SAME
AREA...FLASH FLOODING COULD OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH
FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR.

THE AREAL COVERAGE IS EXPECTED TO BE GREATEST SATURDAY
AFTERNOON AND SATURDAY NIGHT. SOME HEADWATER RIVERS COULD
SHOW SIGNIFICANT RISES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ015-016-018-020-024>040-046-047-192130-
DICKENSON-BUCHANAN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
521 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HEAVIER SHOWERS AND THUNDERSTORMS WERE TO MOVE OVER THE SAME
AREA...FLASH FLOODING COULD OCCUR ALONG SMALL STREAMS.

A FEW STORMS COULD PULSE TO STRONGER LEVELS THIS EVENING...
RESULTING IN SOME LOCAL STRONG WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH
FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR.

THE AREAL COVERAGE IS EXPECTED TO BE GREATEST SATURDAY
AFTERNOON AND SATURDAY NIGHT. SOME HEADWATER RIVERS
COULD SHOW SIGNIFICANT RISES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Local storm report, Jun 18, 4:11 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     GENOA                   38.12N  82.46W
06/18/2015                   WAYNE              WV   DEPT OF HIGHWAYS

            TREE DOWN ON DRIFT CREEK ROAD.

&&

EVENT NUMBER RLX1501367

COOPER
Special weather statement, Jun 18, 4:29 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT THU JUN 18 2015

WVZ006-013>015-182130-
CABELL-KANAWHA-PUTNAM-LINCOLN-
429 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PUTNAM...NORTHERN
LINCOLN...WEST CENTRAL KANAWHA AND SOUTHEASTERN CABELL COUNTIES...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMLIN...MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...HAMLIN...JEFFERSON...SOUTH CHARLESTON...ST.
ALBANS...DUNBAR...HURRICANE...MILTON...POCA...TORNADO...CULLODEN...
ALUM CREEK...CROSS LANES...TEAYS VALLEY...INSTITUTE...WEST HAMLIN...
BANCROFT...GRIFFITHSVILLE AND BRANCHLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3836 8231 3854 8179 3830 8167 3818 8223
      3830 8228 3831 8228 3832 8229
TIME...MOT...LOC 2029Z 255DEG 27KT 3833 8219

14
Special weather statement, Jun 18, 5:27 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
527 PM EDT THU JUN 18 2015

KYZ101-102-182215-
CARTER-GREENUP-
527 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GREENUP AND CARTER
COUNTIES...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS OVER HALDEMAN...OR 7 MILES
WEST OF OLIVE HILL...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...CARTER CAVES STATE
PARK...GESLING...GREENBO LAKE...DENTON...OLDTOWN...CARTER...
SOLDIER...GLOBE...HITCHINS...HOPEWELL...WILLARD AND GRAHN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3833 8332 3834 8323 3843 8323 3844 8321
      3850 8290 3849 8290 3824 8281 3821 8283
      3817 8294 3818 8299 3820 8301 3820 8304
      3818 8305 3823 8309 3827 8317 3823 8322
      3819 8323 3819 8326 3821 8330 3832 8334
TIME...MOT...LOC 2127Z 253DEG 21KT 3828 8330

14
Local storm report, Jun 18, 5:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             7 ESE HURRICANE         38.40N  81.90W
06/18/2015  E0.88 INCH       PUTNAM             WV   PUBLIC

            NICKEL SIZED HAIL IN COAL MOUNTAIN AREA. REPORT VIA
            SOCIAL MEDIA.

&&

EVENT NUMBER RLX1501368

COOPER
Local storm report, Jun 18, 5:53 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SE NITRO              38.41N  81.82W
06/18/2015                   KANAWHA            WV   NWS EMPLOYEE

            SEVERAL 3 TO 5 INCH TREES DOWN 1 MILE NORTH OF HWY 60
            ALONG WINFIELD RD. NUMEROUS POWER OUTAGES IN SAINT
            ALBANS. TIME EST FROM RADAR.

&&

EVENT NUMBER RLX1501369

COOPER
Local storm report, Jun 18, 5:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             LOUISA                  38.11N  82.60W
06/18/2015  E1.00 INCH       LAWRENCE           KY   NWS OFFICE

            QUARTER SIZED HAIL REPORTED IN LOUISA. RELAYED VIA NWS
            JACKSON KY.

&&

EVENT NUMBER RLX1501370

COOPER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:05 PM EDTSpecial Weather StatementRLXLogan55 min
Jun 18, 2:22 PM EDTSpecial Weather StatementRLXFayette53 min
Jun 18, 2:46 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming44 min
Jun 18, 3:19 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Lincoln, Logan, Mingo, Putnam and 1 more56 min
Jun 18, 3:31 PM EDTSpecial Weather StatementRLXMcDowell29 min
Jun 18, 3:42 PM EDTSpecial Weather StatementRLXWyoming63 min
Jun 18, 4:07 PM EDTSpecial Weather StatementRLXMcDowell53 min
Jun 18, 4:29 PM EDTSpecial Weather StatementRLXPutnam61 min
Jun 18, 4:58 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Lincoln, Putnam, Roane47 min
Jun 18, 6:51 PM EDTSevere Thunderstorm WarningRLXBuchanan39 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.